Alert archive / Wisconsin / River Flood Watches in 2009
River Flood Watch 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood watch at Feb 10, 2009, 8:54 PM CST for Racine County, Wisconsin. It took effect at Feb 11, 2009, 4:44 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 8:54 PM CST (02:54 UTC)
- In effect from
- Feb 11, 2009, 4:44 PM CST
- Expired
- Feb 11, 2009, 9:11 AM CST
- In force
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
County Racine County, WI
The radar
The Milwaukee radar (KMKX), 66 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Root River Canal near Raymond (RAYW3).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04087233, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood watch went out at Feb 10, 3:01 PM CST, 5 hours 53 minutes earlier.
Area forecast discussion, Feb 10, 3:01 PM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CST TUE FEB 10 2009
.SHORT TERM...
DRY SLOT TO CONTINUE EARLY THIS EVENING. THEN FORECAST CONCERN IS
ON STRONG SHORTWAVE PUSHING INTO THE SOUTHERN PLAINS THIS EVENING.
MAIN PROBLEM IS ON HEAVY RAIN POTENTIAL FOR WEDNESDAY. 12Z GFS AND
NAM HAD A MORE NORTHERN TRACK ON HEAVY PRECIP...WITH THE 12Z NAM
THE FARTHEST NORTH. UKMET AND ECMWF KEEP SHORTWAVE A LITTLE
FARTHER SOUTH AND THIS IS PREFERRED. INTITAL UPPER LOW OVER THE
ARROWHEAD REGION SHOULD KEEP NEXT SHORTWAVE FARTHER SOUTH. NEW 18Z
NAM HAS NOW SHIFTED PRECIP SOUTH. NOT QUITE AS FAR SOUTH AS ECMWF
BUT FAR ENOUGH TO BACK OFF WITH THOUGHTS OF ANY FLOOD WATCH.
LOW TRACKING ACROSS SOUTHERN/CENTRAL ILLINOIS WEDNESDAY...REACHING
LOWER MICHIGAN WEDNESDAY EVENING. WILL CONTINUE WITH MAINLY RAIN
TRANSITIONING TO A LITTLE SNOW AS UPPER TROUGH DEEPENS OVER THE
UPPER MIDWEST AND COOLING OCCURS IN THE LOWER AND MID LEVELS. BY
THIS TIME MOST OF THE PRECIPITATION WILL HAVE OCCURRED.
12Z CRAS IS SIMILAR TO 12Z NAM TAKING HEAVIER PRECIPITATION BAND
INTO SOUTHEAST WISCONSIN...WITH SOUTHERN EDGE OF HIGH CLOUDS
REACHING THE ILLINOIS BORDER AREA FROM JANESVILLE EAST...WITH BEST
DEFORMATION ZONE TRANSITIONING INTO SOUTHEAST WISCONSIN DURING
THE EARLY EVENING. THIS NOT SURPRISING SINE THIS SIMILAR TO 12Z
NAM...BUT WITH LATEST NAM TRENDING TOWARD ECMWF/UKMET...WILL KEEP
FORECAST MAX QPF TO THE SOUTH.
.LONG TERM...
ECMWF AND GFS FAIRLY SIMILAR IN BRINGING A MORE ZONAL UPPER FLOW
ACROSS THE UPPER MIDWEST THURSDAY. NEXT SHORTWAVE MOVES ACROSS
OKLAHOMA FRIDAY QUICKLY REACHING THE OHIO VALLEY FRIDAY NIGHT.
GFS NOW LIKE THE ECMWF WHICH SPREADS PRECIP NORTH INTO SOUTHERN
WISCONSIN FRIDAY NIGHT. TEMPS/THICKNESS HAVE THIS AS SNOW. EVEN SO
ONLY LIGHT SNOW THIS FAR NORTH WITH THIS TRACK...BUT FAR SOUTH
COULD GET AN INCH OR TWO.
ECMWF HAS ANOTHER SHORTWAVE MOVING INTO THE ILLINOIS/OHIO VALLEY
REGION SUNDAY. HOWEVER GFS HAS A MUCH WEAKER WAVE. TOO FAR OUT TO
HAVE MUCH OF A PREFERENCE ON THIS FEATURE.
&&
.AVIATION...
GUSTY WINDS WILL DIE DOWN EARLY THIS EVENING AS LOW
PRESSURE OVER MN MOVES AWAY INTO CANADA. POTENTIAL FOR MORE LIGHT
FOG DEVELOPING TNGT DUE TO DIMINISHING BOUNDARY LAYERS
WINDS...HOWEVER LOW LEVEL RH WILL BE PRETTY LOW. A LOW PRESSURE
SYSTEM WILL TRACK ACROSS CENTRAL IL INTO NORTHERN INDIANA ON
WEDNESDAY...BRINGING SOME PRECIP TO SOUTHEAST WI...WHICH IS ON THE
NORTHWEST SIDE OF THE SYTEM. CLOUDS WILL THICKEN AND RAIN WILL BEGIN
WEDNESDAY MORNING...WITH GREATEST AMOUNTS OVER KMKE AND KENW. RAIN
COULD CHANGE OVER TO SNOW IN MADISON WED AFTERNOON...AND ITS
EXPECTED TO CHANGE TO ALL SNOW EVERYWHERE BY WED EVENING FOR ANY
LINGERING PRECIPITATION.
&&
.MARINE...STRONG PRESSURE GRADIENT ASSOCIATED WITH A POTENT LOW
PRESSURE SYSTEM OVER MN IS PRODUCING VERY GUSTY SOUTHWEST WINDS THIS
AFTERNOON. WINDS WILL DIE DOWN AROUND SUNSET THIS EVENING AS THE LOW
MOVES NORTHWARD INTO CANADA. SMALL CRAFT ADVY WL BE EXTENDED THROUGH
03Z/WED.
INVERSION SHOULD PREVENT GALE FORCE WINDS FROM MIXING TO LAKE
SURFACE ON WED. HOWEVER...WINDS WILL LIKELY REACH SMALL CRAFT
ADVISORY LEVELS AGAIN WEDNESDAY AFTERNOON.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
LMZ643>646.
&&
SHORT/LONG TERM...06/HENTZ
AVIATION/MARINE...13Hazardous weather outlook, Feb 10, 5:07 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 507 PM CST TUE FEB 10 2009 WIZ046-047-051-052-056>060-062>072-111315- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 507 PM CST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE FOX RIVER AT NEW MUNSTER WILL REMAIN ABOVE FLOOD STAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AIR QUALITY VALUES MAY AFFECT PEOPLE IN SENSITIVE GROUPS AT TIMES THROUGH WEDNESDAY MORNING...BEFORE IMPROVING BEHIND A COLD FRONT. RAINFALL OF ONE HALF TO THREE QUARTER INCH IS EXPECTED ON WEDNESDAY ACROSS PORTIONS OF SOUTHEAST WISCONSIN...MAINLY SOUTHEAST OF A SHEBOYGAN...TO OCONOMOWOC...TO BELOIT LINE. THE RAINFALL MAY LEAD TO LOCALIZED FLOODING OF URBAN AREAS AND RIVERS. SOME AREA RIVERS WILL REMAIN ABOVE BANKFUL STAGE THROUGH THE WEEK...WITH THE FOX RIVER AT NEW MUNSTER REMAINING ABOVE FLOOD STAGE. SEVERAL OTHER RIVERS MAY EXCEED FLOOD STAGE THE NEXT SEVERAL DAYS INCLUDING THE ROOT RIVER CANAL AT RAYMOND AND THE PECATONICA RIVER AT MARTINTOWN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ643>646-111315- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 507 PM CST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH 9 PM CST THIS EVENING FOR GUSTY SOUTHWEST WINDS AND HIGH WAVES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS WEDNESDAY AFTERNOON INTO THURSDAY. A GALE WATCH IS IN EFFECT FOR THE OPEN WATERS. WWW.WEATHER.GOV/MKX GEHRING
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 9:44 PM CST | Small Craft Advisory | MKX | 42 hr | |
| Feb 11, 3:42 AM CST | Gale Warning | MKX | 24 hr | |
| Feb 11, 5:40 AM CST | Dense Fog Advisory | MKX | Kenosha, Milwaukee, Racine, Walworth | 5 hr |
Nearby
River Flood Watches in Wisconsin, 2009Every river flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.